Electron. J. Diff. Equ., Vol. 2015 (2015), No. 278, pp. 1-9.

Basicity in Lp of root functions for differential equations with involution

Leonid V. Kritskov, Abdizhahan M. Sarsenbi

We consider the differential equation
 \alpha u''(-x)-u''(x)=\lambda u(x), \quad -1<x<1,
with the nonlocal boundary conditions $u(-1)=0$, $u'(-1)=u'(1)$ where $\alpha\in (-1,1)$. We prove that if $r=\sqrt{(1-\alpha)/(1+\alpha)}$ is irrational then the system of its eigenfunctions is complete and minimal in $L_p(-1,1)$ for any $p>1$, but does not constitute a basis. In the case of a rational value of r we specify the way of choosing the associated functions which provides the system of all root functions of the problem forms a basis in $L_p(-1,1)$.

Submitted October 17, 2015. Published November 4, 2015.
Math Subject Classifications: 34K08, 34L10, 46B15.
Key Words: ODE with involution; nonlocal boundary-value problem; basicity of root functions.

Show me the PDF file (235 KB), TEX file, and other files for this article.

Leonid V. Kritskov
Lomonosov Moscow State University
Faculty of Computational Mathematics and Cybernetics
119899 Moscow, Russia
email: kritskov@cs.msu.ru
Abdizhahan M. Sarsenbi
Auezov South-Kazakhstan State University
Department of Mathematical Methods and Modeling
160012 Shymkent Kazakhstan
email: abzhahan@mail.ru

Return to the EJDE web page